Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 86, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 5, 2009, 6:54 PM EDT for 4 counties in Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2009, 6:54 PM EDT (22:54 UTC)
- Expired
- Aug 6, 2009, 1:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bedford County, VA, Franklin County, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 69 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 7:15 PM EDT | FLASH FLOOD | 5 Se Callands, VA | STRAWBERRY ROAD AND GLENVILLE DRIVE BOTH CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 052254
FFWRNK
VAC019-067-089-143-060500-
/O.NEW.KRNK.FF.W.0086.090805T2254Z-090806T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
EASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
WESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 100 AM EDT THURSDAY.
* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A STATIONARY THUNDERSTORM OVER CALLANDS. MORE
SHOWERS WITH HEAVY RAIN ARE BUILDING TO THE SOUTH...AND WILL KEEP
HEAVY RAIN FALLING OVER THE NEXT FEW HOURS. BEARSKIN
CREEK...BANNISTER RIVER AND STATE ROUTE 703 ARE AT RISK.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTERN
SMITH MOUNTAIN LAKE...SOUTHERN SMITH MOUNTAIN LAKE...SMITH MOUNTAIN
LAKE STATE PARK...PITTSVILLE...GRETNA...CLIMAX...CHATHAM...
CALLANDS...AJAX...SNOW CREEK...SAGO AND PENHOOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3710 7976 3712 7941 3707 7944 3707 7941
3710 7937 3712 7937 3713 7932 3669 7934
3656 7957 3656 7981
$$
KM2 follow-up statements
000
WGUS71 KRNK 060006
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
806 PM EDT WED AUG 5 2009
VAC019-067-089-143-060500-
/O.CON.KRNK.FF.W.0086.000000T0000Z-090806T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN VA-HENRY VA-PITTSYLVANIA VA-BEDFORD VA-
806 PM EDT WED AUG 5 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
SOUTHERN BEDFORD...WESTERN PITTSYLVANIA...EASTERN HENRY AND EASTERN
FRANKLIN COUNTIES...
AT 804 PM EDT...A COUNTY OFFICIAL REPORTED STRAWBERRY ROAD CLOSED
BETWEEN CHATHAM AND SWANSONVILLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTERN SMITH
MOUNTAIN LAKE...SOUTHERN SMITH MOUNTAIN LAKE...SMITH MOUNTAIN LAKE
STATE PARK...PITTSVILLE...AJAX AND PENHOOK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3710 7976 3712 7941 3707 7944 3707 7941
3710 7937 3712 7937 3713 7932 3669 7934
3656 7957 3656 7981
$$
KM000
WGUS71 KRNK 060454
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1254 AM EDT THU AUG 6 2009
VAC019-067-089-143-060504-
/O.EXP.KRNK.FF.W.0086.000000T0000Z-090806T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN VA-HENRY VA-PITTSYLVANIA VA-BEDFORD VA-
1254 AM EDT THU AUG 6 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN BEDFORD...WESTERN
PITTSYLVANIA...EASTERN HENRY AND EASTERN FRANKLIN COUNTIES...
CREEKS AND STREAMS WERE RECEDING THUS THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE. THE HEAVY RAIN HAS MOVED EAST OF THE AREA.
LAT...LON 3710 7976 3712 7941 3707 7944 3707 7941
3710 7937 3712 7937 3713 7932 3669 7934
3656 7957 3656 7981
$$
KKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 4:11 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 5, 4:11 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 411 PM EDT WED AUG 5 2009 .SYNOPSIS... A COLD FRONT EXTENDED FROM THE NEW ENGLAND ACROSS THE OHIO VALLEY TO THE MID MISSISSIPPI VALLEY. THIS FRONT WILL MOVE SLOWLY SOUTHEAST THROUGH THE MID ATLANTIC REGION TONIGHT AND THURSDAY AND WILL BE APPROACHING THE COAST BY THURSDAY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT AND WILL BE CENTERED OVER WEST VIRGINIA FRIDAY MORNING. && .NEAR TERM /THROUGH THURSDAY/... A SERIES OF SHORT WAVES ACROSS THE TENNESSEE VALLEY WILL CROSS THROUGH THE FORECAST AREA TONIGHT AND THURSDAY MORNING. THE AIRMASS OVER THE COUNTY WARNING AREA IS UNSTABLE AND VERY MOIST SO THE THREAT OF STRONG TO SEVERE STORMS AND VERY HEAVY RAIN WILL CONTINUE UNTIL THE FRONT GOES THROUGH ON THURSDAY. MUCH OF THE GUIDANCE HAS THE SURFACE AND 850 MB COLD FRONT EAST OF THE COUNTY WARNING AREA BY 18Z THURSDAY. SOME OF DRIER AIR EVEN STARTS WORKING IN TO THE NORTHWEST COUNTY WARNING AREA THURSDAY MORNING. PATCHY FOG HAS BEEN ADDED EARLY THURSDAY BUT UNTIL THEN OVERNIGHT TEMPERATURES WILL BE MILD. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... ON THURSDAY NIGHT THROUGH FRIDAY NIGHT THE UPPER LEVEL TROF AXIS MOVES JUST OFF THE EAST COAST. AT THE SURFACE HIGH PRESSURE BUILDS INTO THE AREA BEHIND THE FRONT AND WILL BE CENTERED OVER WEST VIRGINIA AT 12Z FRIDAY. MODELS ARE SHOWING SLIGHTLY COOLER 850 MB TEMPERATURES...IN THE +12 TO +14 RANGE...SO OVERNIGHT LOWS ON THURSDAY NIGHT WILL BE BACK DOWN IN THE 50S FOR MUCH OF THE AREA WEST OF THE BLUE RIDGE. THERE IS A POSSIBILITY OF AN MCS TYPE SYSTEM TRACKING SOUTHEAST DOWN THE WARM FRONT. EVEN IF WHATEVER SYSTEM DEVELOPS OR TRACKS THROUGH THE OHIO VALLEY FRIDAY NIGHT WEAKENS AS IT APPROACHES...THERE SHOULD BE ENOUGH WARM AIR ADVECTION AND LIFT OVER THE WARM FRONT ON SATURDAY FOR A BAND OF SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE NORTH AND NORTHEAST PART OF THE COUNTY WARNING AREA. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS 500 MB HEIGHTS RISE...THE SURFACE WARM FRONT MOVES WELL EAST OF THE FORECAST AREA. HAVE SLIGHTLY INCREASED HIGHS TEMPERATURES ON SUNDAY BASED ON THE LATEST MAV GUIDANCE. MOST ENSEMBLE DATA AS WELL AS THE CANADIAN AND GEFS HAVE TEMPERATURES AROUND +20 ON SUNDAY. THE UPPER RIDGE BEGINS TO FLATTEN BY TUESDAY. AS THE RIDGE WEAKENS AND HIGH PRESSURE MOVES EAST...RETURN FLOW AROUND THE HIGH BEGINS TO BRING BACK MOISTURE AND LIFT. THE CHANCE OF DIURNAL SHOWERS AND THUNDERSTORMS INCREASES EACH DAY THROUGH THE END OF THE FORECAST PERIOD. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... LATEST VIS SAT IMAGERY SHOWS MOSTLY SUNNY SKIES ACROSS THE RNK CWA. CONVECTIVE CLOUDS BEGINNING TO DEVELOP ACROSS THE HIGHER TERRAIN OF SW VA AND ESPECIALLY NC. EXPECT CONVECTION TO FIRE AND BECOME MORE WIDESPREAD BETWEEN 17 AND 19Z AS CONVECTIVE TEMPS ARE REACHED AND AS THE MID LEVEL SHORT WAVE OVER E KY MOVES E AND PROVIDES FORCING FOR ASCENT. MAINLY VFR/MVFR CONDITIONS EXPECTED THIS AFTN IN MOST SPOTS BUT CONVECTION WILL PRODUCE REDUCED VSBYS AND CIGS. CONVECTION WILL LIKELY PERSIST FOR AWHILE TONIGHT WITH THE FRONT LAGGING TO THE NW THROUGH MUCH OF THE EVENING AND SHORT WAVE TROUGH AXIS REMAINING NEAR THE SPINE F THE APPALACHIANS THROUGH MIDNIGHT. CONVECTION MAY ARRIVE IN SEVERAL WAVES UNTIL UPPER TROF SLIPS E OF THE AREA AFTER MIDNIGHT. SOME MVFR FOG EXPECTED LATE TONIGHT TOWARD DAYBREAK IN PREFERRED LOCATIONS BUT PROXIMITY TO FRONT AND FAIRLY DECENT CLOUD COVER SHOULD LIMIT ITS MAGNITUDE. ANOTHER ROUND OF AFTERNOON CONVECTION CAN BE EXPECTED E OF THE MTNS TOWARD THE END OF THIS TAF PERIOD ON THURS AFTN. LOOKING FURTHER AHEAD FROM THURSDAY INTO SUNDAY... COLD FRONT STALLS ACROSS THE REGION THRU LATE IN THE WEEK SUPPORTING CONVECTION...ESPECIALLY SOUTH AND EAST OF THE MOUNTAINS. FRONT SHOULD EVENTUALLY RETREAT NORTH DURING THE WEEKEND WITH REGION REMAINING IN A WARM AND MOIST AIRMASS SUPPORTING SCT...MAINLY AFTERNOON/EVE CONVECTION. REDUCED VSBYS AND CIGS EXPECTED IN LATE NIGHT/MORNING FOG IN PREFERRED RIVER AND VALLEY LOCATIONS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/JJ SHORT TERM...AMS LONG TERM...AMS AVIATION...JH/JB
Hazardous weather outlook, Aug 5, 4:44 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 444 PM EDT WED AUG 5 2009 NCZ001>006-018>020-VAZ009>018-022>024-032>035-043>047-058-059-WVZ044- 062045- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE-MONROE- 444 PM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH THIS EVENING. SPOTTERS ARE ENCOURAGED TO SEND REPORTS TO OUR OFFICE. VAZ007-019-020-WVZ042-043-045-062045- TAZEWELL-ALLEGHANY VA-BATH-MERCER-SUMMERS-GREENBRIER- 444 PM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 5, 6:09 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
609 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 S SWANSONVILLE 36.70N 79.58W
08/05/2009 E0.75 INCH PITTSYLVANIA VA PUBLIC
&&
WERTLocal storm report, Aug 5, 6:10 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD 5 ENE BLACKSBURG 37.26N 80.34W
08/05/2009 MONTGOMERY VA TRAINED SPOTTER
SPOTTER REPORTED THAT PORTIONS OF CATAWBA ROAD ARE UNDER
4-6 INCHES OF WATER.
&&
CHENARDSpecial weather statement, Aug 5, 6:16 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
616 PM EDT WED AUG 5 2009
VAZ018-019-023-052315-
ALLEGHANY VA-BOTETOURT VA-CRAIG VA-
616 PM EDT WED AUG 5 2009
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...BOTETOURT AND CRAIG
COUNTIES...
AT 615 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF JORDAN MINES...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ORISKANY AROUND 630 PM...COVINGTON CITY
AROUND 645 PM...GALA AROUND 700 PM AND GLEN WILTON AROUND 715 PM.
LAT...LON 3788 7981 3774 7968 3771 7968 3769 7967
3767 7967 3766 7969 3766 7967 3752 8003
3767 8019 3790 7989
EXPERIMENTAL
DSLocal storm report, Aug 5, 6:23 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD CHILHOWIE 36.80N 81.68W
08/05/2009 SMYTH VA PUBLIC
INTERSECTION OF SUGAR STREET AND REDSTONE ROAD FLOODED
WITH 6 INCHES OR MORE OF RAPIDLY FLOWING WATER.
&&
WERTLocal storm report, Aug 5, 6:36 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 3 SE MOUNTAIN LAKE 37.31N 80.52W
08/05/2009 E0.88 INCH GILES VA PUBLIC
ON MOUNTAIN LAKE ROAD.
&&
WHPLocal storm report, Aug 5, 6:54 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD W TAZEWELL 37.12N 81.53W
08/05/2009 TAZEWELL VA LAW ENFORCEMENT
PAYNE ST FLOODED AND CLOSED
0640 PM FLASH FLOOD 1 WSW TAZEWELL 37.11N 81.53W
08/05/2009 TAZEWELL VA LAW ENFORCEMENT
INTERSECTION OF FAIRGROUND RD AND FINCASTLE TURNPIKE
FLOODED AND CLOSED
0640 PM FLASH FLOOD 4 NE TAZEWELL 37.15N 81.46W
08/05/2009 TAZEWELL VA LAW ENFORCEMENT
FULL MILL BRANCH COMING OUT OF ITS BANKS ALONG DIAL ROCK
RD
&&
JJACKSONThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:37 AM EDT | Special Weather Statement | RNK | Bland | 38 min |
| Aug 5, 6:15 AM EDT | Special Weather Statement | RNK | Bland, Tazewell | 45 min |
| Aug 5, 1:49 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 56 min |
| Aug 5, 2:21 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth | 44 min |
| Aug 5, 2:22 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Pulaski, Wythe | 53 min |
| Aug 5, 3:09 PM EDT | Special Weather Statement | RNK | Carroll | 36 min |
| Aug 5, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin | 56 min |
| Aug 5, 3:30 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd | 60 min |
| Aug 5, 3:43 PM EDT | Special Weather Statement | RNK | Bland | 32 min |
| Aug 5, 3:48 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Roanoke | 36 min |
| Aug 5, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 61 min |
| Aug 5, 4:22 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 53 min |
| Aug 5, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Pulaski, City of Radford | 58 min |
| Aug 5, 4:35 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin | 55 min |
| Aug 5, 5:14 PM EDT | Flash Flood Warning | RNK | Bland, Craig, Giles, Montgomery, Pulaski, City of Radford | 4 hr |
| Aug 5, 5:21 PM EDT | Special Weather Statement | RNK | Roanoke, City of Salem | 54 min |
| Aug 5, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke | 53 min |
| Aug 5, 5:33 PM EDT | Flash Flood Warning | RNK | Bland, Smyth, Tazewell, Wythe | 6 hr |
| Aug 5, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 55 min |
| Aug 5, 5:37 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 53 min |
| Aug 5, 5:46 PM EDT | Flash Flood Warning | RNK | Smyth, Tazewell, Wythe | 6 hr |
| Aug 5, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 55 min |
| Aug 5, 6:02 PM EDT | Flash Flood Warning | RNK | Craig, Roanoke | 3 hr |
| Aug 5, 6:07 PM EDT | Special Weather Statement | RNK | Floyd | 53 min |
| Aug 5, 6:14 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 61 min |
| Aug 5, 6:16 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 59 min |
| Aug 5, 6:29 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania | 61 min |
| Aug 5, 7:15 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania, City of Danville | 75 min |
| Aug 5, 7:48 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 27 min |
| Aug 5, 7:55 PM EDT | Flash Flood Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 6 hr |
Nearby
Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.